# SDR CAL951038

- Difficulty date: November 12, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N578PE
- Make and model: Boeing 727243
- Aircraft serial: 21661
- Engine: Pwa JT8D9
- System (JASC): 7313 · Fuel Injector Nozzle
- Part: Noz Guide Vane
- Condition: Separated
- Location: Nr 3 Engine
- Part time: 48,997 hours
- Stage of operation: TO
- Nature of condition: J
- Precautionary procedure: A, E

## Discrepancy

MSY - FLT 1528 - THE NR 3 ENGINE FAILED ON TAKEOFF FROM MSY.  THE ENGINE WAS SHUT DOWN AND THE AIRCRAFT WAS RETURNED TO MSY WHERE IT LANDED WITHOUT INCIDENT.  THE NR 3 ENGINE WAS REMOVED AND REPLACED.  THE SDR WILL REMAIN OPEN FOR PART INFORMATION PENDING INVESTIGATION.  SUPPLEMENT - INVESTIGATION REVEALED THIS WAS A FIRST STAGE TURBINE FAILURE DUE TO BURN-THROUGH AND SEPARATION OF A FIRST STAGE NOZZLE GUIDE VANE.  (X)
